IDEAS home Printed from https://ideas.repec.org/p/wpa/wuwpga/9605003.html
   My bibliography  Save this paper

On the Finiteness of Stable Sets

Author

Listed:
  • John Hillas

    (SUNY at Stony Brook)

  • Dries Vermeulen

    (University of Limburg)

  • Mathijs Jansen

    (University of Limburg)

Abstract

For two person games, stable sets in the sense of Kohlberg and Mertens and quasi-stable sets in the sense of Hillas are finite. In this paper we present an example to show that these sets are not necessarily finite in games with more than two players.

Suggested Citation

  • John Hillas & Dries Vermeulen & Mathijs Jansen, 1996. "On the Finiteness of Stable Sets," Game Theory and Information 9605003, EconWPA, revised 15 Jun 1996.
  • Handle: RePEc:wpa:wuwpga:9605003
    Note: Type of Document - AMS LaTeX; prepared on IBM PC ; to print on PostScript (or almost anything else if you can process the dvi file);
    as

    Download full text from publisher

    File URL: http://econwpa.repec.org/eps/game/papers/9605/9605003.ps.gz
    Download Restriction: no

    File URL: http://econwpa.repec.org/eps/game/papers/9605/9605003.pdf
    Download Restriction: no

    File URL: http://econwpa.repec.org/eps/game/papers/9605/9605003.tex
    Download Restriction: no

    References listed on IDEAS

    as
    1. Jean-François Mertens, 1989. "Stable Equilibria---A Reformulation," Mathematics of Operations Research, INFORMS, vol. 14(4), pages 575-625, November.
    2. Jansen M. J. M. & Jurg A. P. & Borm P. E. M., 1994. "On Strictly Perfect Sets," Games and Economic Behavior, Elsevier, vol. 6(3), pages 400-415, May.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. John Hillas & Elon Kohlberg, 1996. "Foundations of Strategic Equilibrium," Game Theory and Information 9606002, EconWPA, revised 18 Sep 1996.
    2. Vermeulen, Dries & Jansen, Mathijs, 2005. "On the computation of stable sets for bimatrix games," Journal of Mathematical Economics, Elsevier, vol. 41(6), pages 735-763, September.

    More about this item

    Keywords

    stable sets; Kohlberg and Mertens stability; quasi-stable sets;

    JEL classification:

    • C7 - Mathematical and Quantitative Methods - - Game Theory and Bargaining Theory
    • D8 - Microeconomics - - Information, Knowledge, and Uncertainty

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:wpa:wuwpga:9605003. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA). General contact details of provider: http://econwpa.repec.org .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.